|HIV+,Hepc+, and antidepressants
Mar 4, 2001
hi dr...i tested + for HIV and HepC in april '99. I have not been on any hiv meds to date because of acceptable counts. I did start the rebetron treatment (combo) in dec of 99 (stage 3 fibrosis), but only continued for 2 1/2 months due to my depression really kicking in and very bad side effects for the drugs (they kept getting worse than better). I was responding and my dr wants me to start the peg intron in april. I've been taking serxone for over 3 years continually and it didn't seem to help me at all during the treatment. My dr says he wants to put me on remeron when i start. I am not sure at this point if he wants to keep me on the serzone too sice he had said before he wants me on two of them and to monitor me more closely this next time. Can you recommend any particular antidepressants to be on for someone on peg and hiv +? One other thing, right after my + tests and right before i started combo treatment i felt pretty good. Then i took the combo and still have not completely recovered since. I feel phycically worse off (more tired, night sweats, headaches,nausea,and a constant stuffy nose, and a cough where i can't get my breath and sometimes throwup. It just seems to me that the combo has done something permanently to me. Is this possible? And my depression has not improved much.I feel that my depression would be more managable if i didn't have thes recurring bouts of felling sick, tired, and having some kind of lung infection. I stay inside most of the time, my apartment is a mess and don't want anyone over and have anziety about that, and i don't bath regualrly or brush my teeth very often any more (whenever i stick the toothbruch in my mouth i just start gagging so it's very hard for me to have good dental hygiene). I'm not sure what i can do. I feel safer and more relaxed than if i try to go out of the apartment and am isolating myself too much i think. But i do get some comfort in doing this. I'm just not sure what's going on with me. I think the rebetron has done something permanently to my mind and body because i just feel very different than before the treatment.Do you see any patients in my situation or am i alone in this? I really have very little interest in getting out and doing anything. My appetite seems ok (prob due to taking marinol) and even tho my sleeping is irregular i do get enough sleep. Can you offer any suggestions to me that might would make me return to a more normal life? I'm beginning to see that i could stay this way for quite some time since it's gone on so long now and wondering if it can/should be corrected....and how....thanks dr, for any assistance you can give me...robert
| Response from Dr. Rodriguez-Torres
Any interferon treatment will aggravate depression in patients with prior history of depression.You need to manage agressively your depression and improve it before you consider treatment again. You also need to see the status of your HIV before you start HCV treatment. I have had good results with effexor,paxil,prozac,wellbutrin.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.